(34.205.93.2)
Users online: 2385    [ij] [ij] [ij] 
Email id
 

Research Journal of Pharmacy and Technology
Year : 2019, Volume : 12, Issue : 8
First page : ( 3896) Last page : ( 3898)
Print ISSN : 0974-3618. Online ISSN : 0974-360X.
Article DOI : 10.5958/0974-360X.2019.00670.X

Drug Interaction of Aminophylline and Salbutamol Induced extreme Tachycardia in Chronic Obstructive Pulmonary Diseases -A Case Report

Meena S. Sandhoshini*

Doctor of Pharmacy, School of Pharmaceutical Sciences, Vels University (VISTAS), Chennai-600117

*Corresponding Author E-mail: Sandhoshini19@gmail.com

Online published on 24 December, 2019.

Abstract

Aminophylline and salbutamol is a more often used drugs as bronchodilators in COPD and asthma worldwide, because it is inexpensive and widely available. Aminophylline (1, 3-dimethyl-7H-purine-2, 6-dione; ethane-1, 2-diamine) causes bronchodilatation, cardiac stimulation and vasodilatation by increasing cyclic adenosine monophosphate (cAMP) via the inhibition of phosphodiesterase (PDE). Salbutamol (4-[2-(tert-butylamino)-1 hydroxyethyl]-2-(hydroxymethyl) phenol) causes broncho-dilatation through beta-2 receptor stimulation thereby increasing cyclic adenosine monophosphate (cAMP) formation in bronchial muscle cell. Apart from bronchodilation activity salbutamol also produce vasodilatation, uterine relaxation and lesser cardiac stimulation. Patients receiving salbutamol and aminophylline should be monitored periodically for potential drug interactions, adverse effects, toxicity and other drug related problems. Symptoms of potential interaction between salbutamol and aminophylline is difficult to identify and may becomes increased risk for stroke, sudden cardiac arrest and death. Such potential drug interaction can be identified and minimized by performing therapeutic drug monitoring. We report a case of interaction of salbutamol and aminophylline induced extreme tachycardia in a 45 year old female patient of chronic obstructive pulmonary diseases (COPD) with acute exacerbations. Patient's ECG interpretation was abnormal with elevated vital signs (i.e. Heart rate). Both the sympathomimetic and the methylxanthine compounds frequently used in the management of COPD have been identified as being potentially arrhythmogenic. Although there is good evidence that medications from these two groups have additive bronchodilator effects, few studies have looked at a possible arrhythmogenic interaction between them in COPD. Hence closely monitoring the drug therapy prevent such type of potential interactions.

Top

Keywords

Salbutamol, Aminophylline, Drug interactions, Tachycardia, Chronic obstructive Pulmonary diseases.

Top

  
║ Site map ║ Privacy Policy ║ Copyright ║ Terms & Conditions ║ Page Rank Tool
445,951,289 visitor(s) since 30th May, 2005.
All rights reserved. Site designed and maintained by DIVA ENTERPRISES PVT. LTD..
Note: Please use Internet Explorer (6.0 or above). Some functionalities may not work in other browsers.